Fluctuations of ergodic averages for actions of groups of polynomial growth

Nikita Moriakov*

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

2 Citations (Scopus)


It was shown by S. Kalikow and B.Weiss that, given a measure-preserving action of Zd on a probability space X and a nonnegative measurable function f on X, the probability that the sequence of ergodic averages 1/(2k + 1)d Σ gϵ[-k,...,k]d f(g - x) has at least n fluctuations across an interval (α β) can be bounded from above by c1cn 2 for some universal constants c1 ϵ R and c2 ϵ (0, 1), which depend only on d; α β. The purpose of this article is to generalize this result to measure-preserving actions of groups of polynomial growth. As the main tool we develop a generalization of the effective Vitali covering theorem to groups of polynomial growth.

Original languageEnglish
Pages (from-to)255-273
Number of pages19
JournalStudia Mathematica
Issue number3
Publication statusPublished - 2018


  • Fluctuations of ergodic averages
  • Groups of polynomial growth


Dive into the research topics of 'Fluctuations of ergodic averages for actions of groups of polynomial growth'. Together they form a unique fingerprint.

Cite this